Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 45, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 18, 2011, 2:21 PM MDT for Cheyenne County, Nebraska. It was in force for 19 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2011, 2:21 PM MDT (20:21 UTC)
- Expired
- Jun 18, 2011, 2:40 PM MDT
- In force
- 19 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 146 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 2:26 PM MDT | HAIL 0.5 | N Potter, NE | GROUND IS COVERED WITH HAIL FROM PEA TO MARBLE IN SIZE. |
| Jun 18, 2:31 PM MDT | HAIL 0.5 | Potter, NE | GROUND COVERED TO ABOUT ONE INCH DEEP WITH PEA TO MARBLE SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 12:31 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
170 WUUS55 KCYS 182021 SVRCYS NEC033-182100- /O.NEW.KCYS.SV.W.0045.110618T2021Z-110618T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 221 PM MDT SAT JUN 18 2011 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 300 PM MDT * AT 220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR POTTER...OR 17 MILES WEST OF SIDNEY...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... SIDNEY...BROWNSON...GURLEY...COLTON...DALTON...I-80 EXIT 48 AND I-80 EXIT 55. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 37 AND 68. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4144 10291 4110 10279 4112 10337 4131 10335 TIME...MOT...LOC 2021Z 263DEG 19KT 4122 10327 WIND...HAIL 60MPH 1.00IN $$ CLAYCOMB
2 follow-up statements
964 WWUS55 KCYS 182034 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 234 PM MDT SAT JUN 18 2011 NEC033-182100- /O.CON.KCYS.SV.W.0045.000000T0000Z-110618T2100Z/ CHEYENNE NE- 234 PM MDT SAT JUN 18 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL CHEYENNE COUNTY UNTIL 300 PM MDT... AT 229 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES EAST OF POTTER...OR 14 MILES NORTHWEST OF SIDNEY...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... SIDNEY...BROWNSON...GURLEY...COLTON...DALTON...I-80 EXIT 48 AND I-80 EXIT 55. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4114 10321 4131 10328 4144 10291 4110 10279 TIME...MOT...LOC 2034Z 263DEG 19KT 4123 10318 WIND...HAIL 60MPH 1.00IN $$ CLAYCOMB
989 WWUS55 KCYS 182040 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 240 PM MDT SAT JUN 18 2011 NEC033-182050- /O.CAN.KCYS.SV.W.0045.000000T0000Z-110618T2100Z/ CHEYENNE NE- 240 PM MDT SAT JUN 18 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHEYENNE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED AREA. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. LAT...LON 4114 10321 4131 10328 4144 10291 4110 10279 TIME...MOT...LOC 2040Z 263DEG 19KT 4123 10314 $$ CLAYCOMB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:13 PM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 18, 1:13 PM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 113 PM MDT SAT JUN 18 2011 .UPDATE...UPDATED FORECAST TO INCLUDE THE SEVERE THUNDERSTORM WATCH NOW IN EFFECT UNTIL 8 PM ACROSS THE SOUTHERN NEBRASKA PANHANDLE. MAIN THREAT APPEARS TO BE LARGE HAIL. THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHEAST WYOMING LATE THIS MORNING AND PUSHED INTO NEBRASKA. REPORTS IN THE LAST FEW HOURS HAVE BEEN MAINLY MODERATE SIZED HAIL OF A HALF AN INCH TO THREE QUARTERS OF AN INCH. && .PREV DISCUSSION... /ISSUED 332 AM MDT SAT JUN 18 2011/ SHORT TERM...TODAY THROUGH MONDAY NIGHT... SW FLOW WILL OCCUR ALOFT AS AN UPPER TROUGH BEGINS TO DEEPEN OVER THE WESTERN U.S. A DISTURBANCE IN THE FLOW WILL MOVE ACROSS THE EASTERN HALF OF THE CWA TODAY. LI/S IN THE NEB PANHANDLE WILL BE -3 TO -4 IN THE NEBRASKA PANHANDLE BY LATE THIS AFTERNOON WITH CAPE VALUES OF 1000 TO 1500 J/KG. LI/S IN THE WY PORTION OF THE CWA WILL BE FROM 0 TO -2 WITH CAPES OF 400-500 J/KG. AGREE WITH SPC THAT SEVERE STORMS WILL BE LIKELY IN THE NEBRASKA PANHANDLE THIS AFTERNOON AND EVENING WITH THE MAIN THREAT BEING LARGE HAIL AND GUSTY WINDS. BRIEF HEAVY RAIN WILL ALSO OCCUR WITH THE STRONGER STORMS. THUNDERSTORMS WILL ALSO OCCUR ACROSS THE REST OF THE CWA WITH SMALL HAIL...BRIEF HEAVY RAIN AND GUSTY WINDS WITH THE STRONGER STORMS. SW FLOW WILL CONT ALOFT TONIGHT AS THE UPPER TROUGH CONTS TO DEEPEN OVER THE WESTERN U.S. ON SUN...SW FLOW WILL CONT AS THE UPPER TROUGH AXIS BEGINS TO MOVE INTO WESTERN WY. THE ASSOCIATED COLD FRONT WILL BEGIN TO MOVE INTO THE CWA LATE SAT NIGHT AND WILL BE THROUGH THE AREA BY SUN AFTERNOON. LI/S ON SUN WILL BE FROM -3 TO -5 IN THE SOUTHERN PH AHEAD OF THE FRONT...AND FROM 0 TO -3 IN THE WY PORTION OF THE CWA. CAPES WILL BE FROM 1000 TO 1800 IN THE NEB PH SUN AFTERNOON...SO SEVERE STORMS WILL AGAIN BE LIKELY IN THIS AREA SUN AFTERNOON AND EVENING. THUNDERSTORMS WILL OCCUR ACROSS THE REST OF THE CWA WITH SMALL HAIL AND BRIEF HEAVY RAIN LIKELY. THE UPPER TROUGH WILL CONTINUE TO DEEPEN AS THE AXIS MOVES TO CENTRAL WY SUN NIGHT. ON MON...THE UPPER TROUGH AXIS WILL MOVE EAST OF THE CWA WITH A DISTURBANCE MOVING ACROSS THE FORECAST AREA AS IT ROTATES AROUND THE UPPER LOW OVER THE CENTRAL PLAINS. THIS WILL RESULT IN A CHANCE OF SHOWERS AND AFTERNOON AND EVENING THUNDERSTORMS FOR THE CWA. FOR MON NIGHT...CYCLONIC NORTH FLOW WILL BE OVER THE AREA WITH A CLOSED UPPER LOW DEVELOPING OVER THE CENTRAL PLAINS. HIGH TEMPERATURES WILL BE FROM 3 TO 5 DEGREES BELOW NORMAL TODAY AND SUNDAY...AND FROM 10 TO 12 DEGREES BELOW NORMAL ON MONDAY. LONG TERM...TUESDAY THROUGH SATURDAY... 00Z MEDIUM RANGE GLOBAL MODELS ARE CONSISTENT IN CARRYING THE INCREASINGLY VERTICALLY STACKED LOW PRESSURE SYSTEM INTO ERN NEBRASKA/WRN IOWA DURING THE DAY ON TUESDAY. THE RESULTANT IMPACT WILL BE FOR GRADUALLY DRYING CONDITIONS FROM WEST TO EAST DURING THE DAY AS UPPER-LEVEL RIDGING WORKS IN. THE POSITIVELY TILTED RIDGE AXIS WILL SLOWLY BUILD OVER THE CWA ON WEDNESDAY AND WEDNESDAY NIGHT. AT THE SFC...THE CORRESPONDING NRN HIGH PLAINS HIGH PRESSURE WILL BUILD SOUTH WITH TIME ON WEDNESDAY. SO FOR AREAS EAST OF THE LARAMIE RANGE...BOUNDARY LAYER FLOW WILL TURN FROM NORTHEASTERLY EARLY IN THE DAY TO SOUTHEASTERLY LATE IN THE DAY. OPTED TO INCLUDE SOME SHOWER/THUNDERSTORM CHANCES FOR THE HIGHER TERRAIN WEDNESDAY AFTERNOON/EARLY EVENING AS UPSLOPE FLOW SHOULD BE ABLE TO INITIATE AT LEAST SOME WEAK CONVECTION. IF CONVECTION IS ABLE TO DEVELOP... WOULD EXPECT IT TO REMAIN WEAK AS SBCAPES OF 200 TO 400 J/KG WILL BE ABOUT IT. BOUNDARY LAYER RETURN FLOW WILL STRENGTHEN FURTHER ON THURSDAY...SO BETTER MOISTURE AND INSTABILITY WILL BE AVAILABLE FOR AREAS EAST OF THE LARAMIE RANGE. PROGD SOUNDINGS SHOW AREAS OVER THE WRN NEBRASKA WILL BE CAPPED ON THURSDAY...SO CONFINED CONVECTION CHANCES TO SOUTHEAST WYOMING...WITH BEST CHANCES ALONG AND EAST OF THE LARAMIE RANGE. UPPER RIDGE AXIS DRIFTS INTO THE PLAINS ON FRIDAY AS ANOTHER UPPER LOW TAKES SHAPE OVER THE PAC NW/SW CANADA. THE 00Z GFS IS A BIT MORE AMPLIFIED THAN THE 00Z ECMWF...BUT IN GENERAL AGREEMENT WITH ITS PLACEMENT. BOTH MODELS KICK OUT A SHORTWAVE AS FLOW BECOMES SOUTHWEST AROUND THE UPSTREAM UPPER LOW ON BOTH FRIDAY AND SATURDAY. INSTABILITIES WILL CONTINUE TO INCREASE AS RETURN FLOW CONTINUES TO ADVECT BETTER BOUNDARY LAYER MOISTURE NORTH ALONG THE FRONT RANGE. EVEN THOUGH PROBABLY ON THE HIGH SIDE...THE 00Z GFS DEPICTS CAPE VALUES IN EXCESS OF 2000 J/KG OVER THE WRN NEBRASKA PANHANDLE ON BOTH FRIDAY AND SATURDAY AFTERNOON. SO...WOULD EXPECT THESE TWO DAYS TO PROVIDE THE NEXT CHANCE FOR SEVERE WEATHER FOR THE EASTERN PLAINS. AFTER A COOLER DAY ON TUESDAY...H7 TEMPERATURES WILL CLIMB TO AROUND 10C BY WEDNESDAY AND 15C FOR THURSDAY THROUGH SATURDAY. SO AFTERNOON HIGHS IN THE 60S ON TUESDAY WILL CLIMB INTO THE 70S FOR WEDNESDAY...AND INTO THE 80S FOR THURSDAY THROUGH SATURDAY. AVIATION...12Z TAF ISSUANCE... AFTER A QUIET VFR MORNING...EXPECT CLOUDS TO THICKEN AS SHOWERS AND THUNDERSTORMS DEVELOP BY THIS AFTERNOON AND EVENING. THE BEST CHANCE TO SEE THESE THUNDERSTORMS WILL BE AT AIRFIELDS EAST OF THE LARAMIE RANGE. IN FACT...A FEW OF THESE THUNDERSTORMS MAY BECOME STRONG TO SEVERE CONTAINING HAIL AND DAMAGING WINDS ACROSS NEBRASKA AIRPORTS. CIGS/VSBYS MAY BE REDUCED BRIEFLY WITHIN THESE THUNDERSTORMS TO THE MVFR CATEGORY. HOWEVER...WITH LIMITED CONFIDENCE ON CONVECTIVE TIMING AND COVERAGE...WILL KEEP TAF SITES IN VFR WITH VCTS...UNTIL SPECIFICS BECOME CLEARER. FIRE WEATHER... NO FIRE WEATHER CONCERNS AT THIS TIME DUE TO FIRE DANGER IN THE LOW CATEGORY AND EXPECTED WETTING RAIN ACROSS THE DISTRICT THROUGH SUNDAY NIGHT. HYDROLOGY... RAINFALL FROM A QUARTER INCH TO LOCALLY OVER AN INCH IS PREDICTED FOR THE CWA TODAY THROUGH MONDAY...WHICH MAY FURTHER AGGRAVATE THE ONGOING FLOODING CONCERNS. FLOOD WARNINGS REMAIN IN EFFECT FOR THE UPPER NORTH PLATTE RIVER DUE TO SNOW MELT AND RUNOFF FROM THE SIERRA MADRE AND SNOWY RANGES. THE RATE OF SNOW MELT WILL DECREASE SLIGHTLY TODAY THROUGH TUESDAY AS MOUNTAIN TEMPERATURES WILL BE COOLER. HOWEVER THE HIGH WATER LEVELS WILL CONTINUE. FLOOD WARNINGS ALSO REMAIN IN EFFECT FOR THE NORTH PLATTE RIVER AT HENRY...MITCHELL AND MINATARE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...FLOOD WATCH FROM NOON SUNDAY TO MIDNIGHT TUESDAY FOR WYZ110. NE...NONE. && SHORT TERM...TJT LONG TERM/AVIATION...JAMSKI
Hazardous weather outlook, Jun 18, 2:10 PM MDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 210 PM MDT SAT JUN 18 2011 WYZ101>118-191645- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- 210 PM MDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON AND BECOME SCATTERED IN AREAS CLOSE TO THE NEBRASKA STATE LINE. BRIEF HEAVY RAIN...SMALL HAIL...AND OCCASIONAL LIGHTNING WILL BE THE PRIMARY IMPACTS WITH THESE THUNDERSTORMS. THUNDERSTORMS WILL WEAKEN...TURNING TO RAIN SHOWERS BY AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN COLORADO SUNDAY AFTERNOON AND SLOWLY MOVE THROUGH THE AREA THROUGH MONDAY. THIS LOW IS EXPECTED TO BRING WIDESPREAD RAINFALL WITH MODERATE TO LOCALLY HEAVY RAINFALL POSSIBLE. SOME SEVERE STORMS ARE EXPECTED SUNDAY AFTERNOON AND EVENING EAST OF THE LARAMIE RANGE. MODERATE FLOODING WILL CONTINUE ON THE RIVERS FLOWING FROM THE SNOWY AND SIERRA MADRE RANGES. ADDITIONAL WIDESPREAD RAIN OVER THESE ALREADY FLOODING RIVERS MAY CAUSE SIGNIFICANT FURTHER RISES ON AREA RIVERS LATE THIS WEEKEND AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT HAIL OF ANY SIZE AND WIND DAMAGE TO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ119-191645- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-EAST LARAMIE COUNTY- 210 PM MDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND EASTERN LARAMIE COUNTY IN WYOMING. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE SOUTHERN NEBRASKA PANHANDLE. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH NORTHEAST AND INTENSIFY THIS AFTERNOON ACROSS THE WESTERN NEBRASKA THROUGH THE AFTERNOON. A FEW THUNDERSTORMS WILL BECOME SEVERE...CONTAINING LARGE HAIL AND DAMAGING WINDS WITH A FEW ISOLATED TORNADOES POSSIBLE. HEAVY RAIN MAY ALSO ACCOMPANY THESE THUNDERSTORMS WHICH MAY CAUSE ADDITIONAL FLOODING NEAR THE NORTH PLATTE AND ITS TRIBUTARIES. THUNDERSTORMS WILL WEAKEN LATE THIS EVENING...TURNING TO RAIN SHOWERS BY AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO MOVE INTO NORTHERN COLORADO SUNDAY AFTERNOON AND SLOWLY MOVE THROUGH THE AREA THROUGH MONDAY. THIS LOW IS EXPECTED TO BRING WIDESPREAD RAINFALL WITH MODERATE TO HEAVY RAINFALL EXPECTED. SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING. MINOR TO MODERATE FLOODING WILL CONTINUE ON THE RIVERS FLOWING FROM THE SOUTHEAST WYOMING MOUNTAINS. ADDITIONAL WIDESPREAD RAIN OVER THE ALREADY FLOODING NORTH PLATTE RIVER MAY CAUSE SIGNIFICANT FURTHER RISES LATE THIS WEEKEND AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE TT
In the hours before
Special weather statement, Jun 18, 11:35 AM MDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1135 AM MDT SAT JUN 18 2011 WYZ118-119-181815- CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY- 1135 AM MDT SAT JUN 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 1215 PM MDT... AT 1131 AM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 6 MILES EAST OF CHEYENNE...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BURNS... HILLSDALE... I-80 EXIT 386... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 366 AND 396. TJT
Local storm report, Jun 18, 11:37 AM MDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1137 AM MDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM HAIL 2 W CHEYENNE 41.15N 104.83W
06/18/2011 E0.75 INCH LARAMIE WY PUBLIC
SHREDDED LEAVES AND LEFT CAR DENTS.
&&
DDEALSpecial weather statement, Jun 18, 1:07 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 107 PM MDT SAT JUN 18 2011 NEZ019-020-WYZ108-181945- BANNER NE-GOSHEN COUNTY WY-SCOTTS BLUFF NE- 107 PM MDT SAT JUN 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GOSHEN... SOUTHWESTERN SCOTTS BLUFF AND NORTHWESTERN BANNER COUNTIES UNTIL 145 PM MDT... AT 102 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF HAWK SPRINGS...OR 28 MILES SOUTHWEST OF TORRINGTON...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HAWK SPRINGS... HAWK SPRINGS RECREATION AREA... LA GRANGE... HWY 85 MM 60... HWY 85 AT HIGHWAY 151... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TJT
Local storm report, Jun 18, 2:00 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
200 PM MDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TORNADO 3 W MITCHELL 41.94N 103.87W
06/18/2011 SCOTTS BLUFF NE LAW ENFORCEMENT
TORNADO ON THE GROUND 3 MILES WEST OF MITCHELL MOVING
NORTHEAST.
&&
TTRUDELSpecial weather statement, Jun 18, 2:17 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 217 PM MDT SAT JUN 18 2011 NEZ054-055-182115- CHEYENNE NE-KIMBALL NE- 217 PM MDT SAT JUN 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN KIMBALL AND NORTHWESTERN CHEYENNE COUNTIES UNTIL 315 PM MDT... AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR POTTER...OR 18 MILES WEST OF SIDNEY...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... I-80 EXIT 48 AROUND 240 PM MDT. BROWNSON AROUND 245 PM MDT. GURLEY AROUND 310 PM MDT. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 35 AND 50. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:51 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 26 min |
| Jun 18, 1:57 PM MDT | Tornado Warning | CYS | Scotts Bluff, Sioux | 17 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.